MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780413
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned for evaluation; the implant was not attached to the pusher.The pusher was noted to have kinks in the middle portion of the lead wire.There was also lead wire separation approximately 22" from the proximal gold connector section.The was no damage, kinks, or stretching noted on the coil; however, there was slight shape deformity.The tie-knot section of the coil was noted to be intact and within specification.The pusher was dissected to expose the attachment tether monofilament.The monofilament was noted to have a stretched tail, and the rebound length was low, per specification.Based on the available information and evaluation of the returned device, the complaint can be confirmed, the root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that resistance was encountered during advancement of the coil in the microcatheter, and the coil detached.Both segments were removed in their entirety along with the microcatheter.There was no reported intervention or patient injury.The patient is reported to be stable.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7737707
Report Number2032493-2018-00151
Device Sequence Number2643934
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)170316(17)220228(10)170316LC2
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number45-780413
Device Catalogue Number45-780413
Device Lot Number170316LC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1